TUESDAY, Jan. 3, 2023 (HealthDay News) — Patients with a history of multisystem inflammatory syndrome in children (MIS-C) do not have an increased risk for serious adverse events after COVID-19 vaccination, according to a study published online Jan. 3 in JAMA Network Open.

Matthew D. Elias, M.D., from The Children’s Hospital of Philadelphia, and colleagues describe adverse reactions following COVID-19 vaccination in patients with a prior diagnosis of MIS-C. A total of 385 vaccine-eligible patients were surveyed; 48.1 percent received at least one vaccine dose.

From MIS-C diagnosis to first vaccine dose was a median of 9.0 months; 31, 142, and 12 patients received one, two, and three doses, respectively (16.8, 76.8, and 6.5 percent). The researchers found that 90 patients (48.6 percent) had minor adverse reactions, most commonly arm soreness and/or fatigue (33.5 and 17.3 percent, respectively). Adverse reactions were treated with medications in 32 patients (17.3 percent), most commonly acetaminophen or ibuprofen (11.4 and 5 9 percent, respectively). Four of the patients (2.2 percent) sought medical evaluation; however, neither testing nor hospitalization was required. No patients had serious adverse events, including myocarditis or MIS-C recurrence.

“These findings support the [U.S. Centers for Disease Control and Prevention] recommendation for COVID-19 vaccination at least 90 days following MIS-C diagnosis, with ongoing surveillance of adverse events,” the authors write.

Several authors disclosed financial ties to the pharmaceutical industry.

Abstract/Full Text

Copyright © 2022 HealthDay. All rights reserved.
healthday